MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 -2; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 -2; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-04-100
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Fatigue (1849); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Synovitis (2094); Discomfort (2330); Metal Related Pathology (4530); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Pinnacle litigation records received.Patient was revised was due to defective and heavy metal poisoning.Litigation alleges pain, injuries, disability, physical impairment, distress, emotional trauma, tissue and bone destruction, weakness, increased tenderness of flexion, increased tenderness of flexion, metal wear, pseudotumor extending to iliopsoas tendon sheath which required and peeling of the sheath to remove the pseudotumor and black corrosion on the taper.Doi: (b)(6) 2020.Dor: (b)(6) 2021, unk hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6) 2021, the patient was revised due to failed right total hip arthroplasty (metal-on-metal failure).Surgical reported that the patient experienced pain at increasing levels with metal debris present in the blood.There was black corrosion on both the femoral head and stem.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records received , after review patient was revised due to documented findings : synovitis and collection of fluid ( head and liner ) implants.
 
Additional Manufacturer Narrative

Brand Name
ASPHERE M SPEC 12/14 40 -2
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13333446
Report Number1818910-2022-01438
Device Sequence Number1646475
Product Code JDI
UDI-Device Identifier10603295032953
UDI-Public10603295032953
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2014
Device Model Number1365-04-100
Device Catalogue Number136504100
Device Lot Number2906828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/01/2023
03/10/2023
06/19/2023
08/21/2023
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/09/2023
03/13/2023
06/22/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ASPHERE M SPEC 12/14 40 -2; PINN 100 W/GRIPTION 56MM; PINNACLE MTL INS NEUT40IDX56OD; SUMMIT POR TAPER SZ6 HI OFF; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight112 KG